Louisiana, 2013Lightning Strike in Louisiana, July 5, 2013
July 5, 2013 · NWS LCH · 2 events in 2 counties and zones
Typical afternoon convection produced a report of a funnel cloud and lightning strikes a home.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Typical afternoon convection produced a report of a funnel cloud and lightning strikes a home.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jul 5, 11:37 AM CST, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 5, 11:37 AM CST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1237 PM CDT FRI JUL 5 2013
.AVIATION...MOSTLY VFR CONDITIONS THROUGH THE PERIOD, HOWEVER THE
AXIS OF MOISTURE TO THE EAST WILL SLOWLY EDGE CLOSER WITH ISOLATED
TO SCT STORMS POSSIBLE, BUT MAINLY OVER ACADIANA THIS AFTERNOON
THEN FARTHER WEST AND NORTH SAT. LEFT TEMPO GROUPS IN FOR KLFT AND
KARA THIS AFTERNOON WITH VCTS AT KAEX AND KLCH. WINDS WILL BE NE
TO SE THROUGH THE PERIOD AT AROUND 10KTS OR LESS.
&&
.PREV DISCUSSION... /ISSUED 1006 AM CDT FRI JUL 5 2013/
UPDATE...
STORM SHIELD OVER EASTERN LOUISIANA ...MISSISSIPPI AND THE WESTERN
FLORIDA PANHANDLE THIS AM. THIS SHIELD IS EXPECTED TO DRIFT OFF TO
THE WEST OVER THE NEXT SEVERAL DAYS AND LOOKS TO BRING SOME MUCH
NEEDED RAINFALL BACK INTO SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA.
BUT FOR TODAY MOSTLY SUNNY SKIES AND TEMPS BACK INTO THE 90S MOST
LOCATIONS. SHOWERS POSSIBLE OVER SOUTH CENTRAL LOUISIANA AND THE
ADJACENT COASTAL WATERS. OTHERWISE... ZONES LOOK FINE HAVE NO
UPDATES PLANNED AT THIS TIME.
PREV DISCUSSION... /ISSUED 358 AM CDT FRI JUL 5 2013/
DISCUSSION...
AMPLIFIED BLOCKING PATTERN CONTINUES OVER THE CONUS WITH RIDGING
OVER THE WEST AND THE EAST COAST...WITH TROUGH SITUATED OVER THE
CENTRAL U.S.
RADAR THIS MORNING ALREADY INDICATING SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS OVER THE LOUISIANA COASTAL WATERS AND
MOVING INLAND INTO THE COASTAL PARISHES.
THE MAIN PORTION OF THE TROUGH/UPPER LOW OVER THE CENTRAL U.S IS
FORECAST TO BEGIN TO LIFT OUT TODAY TOWARDS THE NORTH...HOWEVER
THE WEAKNESS BETWEEN THE TWO RIDGE CENTERS WILL REMAIN BEHIND AND
THE RIDGE ALONG THE EAST COAST NUDGING SOUTH JUST A BIT. THUS THE
NORTH NORTHEASTERLY FLOW THAT WE HAVE SEEN THE PAST SEVERAL DAYS
WILL EVENTUALLY BECOME DEEP EASTERLY/SOUTHEASTERLY FLOW. THUS THE
PLUME OF MOISTURE THAT CURRENTLY STRETCHES FROM THE TROPICS AND
ACROSS THE EASTERN U.S. WILL GRADUALLY SHIFT WEST ALONG WITH THE
OLD FRONTAL BOUNDARY/SURFACE TROUGH.
THUS STILL EXPECTING A GRADUAL INCREASE IN SHOWER AND THUNDERSTORM
ACTIVITY OVER THE NEXT SEVERAL DAYS. WENT IN BETWEEN THE ECMWF AND
THE GFS ENSEMBLE MEAN POPS...WHILE STILL HIGHER THAN MOS POPS THIS
IS SLIGHTLY LOWER THAN PREVIOUS FORECAST IN SOME AREAS. THE MAIN
REASON IS THE UNCERTAINTY IN THE MODELS WITH THE TROUGH/WEAK
LOW...TRAVERSE THE COASTAL WATERS OVER THE WEEKEND. AS NOW IT
LOOKS LIKE THE BULK OF THE RAINFALL WILL REMAIN ALONG THE COAST AS
THESE AREAS WILL BE IN BETWEEN THE NIGHT TIME MAXIMUM RAIN
POTENTIAL IN THE COASTAL AREAS AND THE DAYTIME MAXIMUM FOR THE
INLAND AREAS. OVER THE NEXT 5 DAYS EXPECTING 1-3 INCHES OF
RAINFALL FROM I-10 SOUTH...ESPECIALLY SOUTH CENTRAL
LOUISIANA...ELSEWHERE RAINFALL AMOUNTS WILL GENERALLY BE AN INCH
OR LESS. THE BULK OF THE RAINFALL IS FORECAST TO OCCUR ON SUNDAY.
POPS REMAIN ABOVE CLIMO THROUGH THE REMAINDER OF THE PERIOD. IF
THE 00Z ECMWF IS CORRECT...WILL HAVE TO RAISE POPS AGAIN MIDDLE
PORTIONS OF NEXT WEEK.
TEMPERATURES WILL BE AT OR ON THE COOL SIDE OF THE SEASONAL NORMS
AS THE CLOUDS AND RAIN INCREASE.
MARINE...
A TROUGH OF LOW PRESSURE WILL CONTINUE TO GRADUALLY MOVE WEST
ACROSS THE COASTAL WATERS THROUGH THE WEEKEND. AS A RESULT SHOWERS
AND THUNDERSTORMS WILL BE ON THE INCREASE. ON THE EAST SIDE OF THE
TROUGH WINDS AND SEAS WILL ALSO INCREASE AND MAY GET ABOVE SCEC
CRITERIA AT TIMES AS WELL.
BRAZZELL
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 73 89 75 87 76 / 20 40 40 50 30
KBPT 73 90 75 87 76 / 20 30 40 60 30
KAEX 70 90 73 89 72 / 10 30 20 40 20
KLFT 72 86 74 87 74 / 30 60 30 60 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 5, 12:40 PM CST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
140 PM CDT FRI JUL 5 2013
LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
060930-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
140 PM CDT FRI JUL 5 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...REST OF TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL BEGIN TO INCREASE ACROSS THE REGION
THIS AFTERNOON AND TONIGHT. AT THIS TIME...THE SEVERE THUNDERSTORM
RISK IS VERY LOW. THE MAIN ISSUES WILL BE POCKETS OF HEAVY RAINFALL
THAT COULD CAUSE LOCALIZED FLOODING AND PONDING OF WATER IN POOR
DRAINAGE AREAS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND
THUNDERSTORMS WITH GUSTY WINDS WILL BE POSSIBLE EACH DAY...THE RISK
OF SEVERE THUNDERSTORMS WILL REMAIN VERY LOW. AGAIN POCKETS OF HEAVY
RAIN WILL HAVE THE POTENTIAL TO PRODUCE SOME LOCALIZED FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS...ESPECIALLY ACROSS SOUTH
CENTRAL LOUISIANA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
GMZ430-432-435-450-452-455-470-472-475-060930-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
140 PM CDT FRI JUL 5 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.
.DAY ONE...REST OF TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT WITH
OCCASIONAL LIGHTNING STRIKES BEING THE BIGGEST THREAT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
WINDS AND SEAS WILL GRADUALLY INCREASE THROUGH THE WEEKEND AS A
TROUGH OF LOW PRESSURE MOVE WEST ACROSS THE NORTHERN GULF. WINDS MAY
INCREASE TO SLIGHTLY BELOW SMALL CRAFT ADVISORY CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Funnel Cloud, Acadia
- When
- July 5, 1:30 PM CST to 1:31 PM CST
- Where
- Acadia County, 0.69 mi S of Silverwood
- Reported by
- COOP Observer
- Coordinates
- 30.170, -92.600
Multiple funnel clouds were observed and reported southeast of Jennings. The funnels extended half way to the surface and retreated back up.
Lightning, St. Martin
- When
- July 5, 2:55 PM CST
- Where
- St. Martin County, Breaux Bridge
- Property damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 30.270, -91.900
Lightning struck a mobile home in Breaux Bridge. The resulting fire completely destroyed the home.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Massachusetts, July 5 to 6, 20131 death · 1 event
- Flash Flood and Hail in Wyoming, July 5, 2013$1.1 million · 1.25 in hail · 14 events
- Flash Flooding in New York, July 5 to 6, 2013$550,000 · 5 events
- Flash Flooding and Hail in Arizona, July 5, 2013$185,000 · 1 in hail · 8 events
- Tornado and Flash Flood in Kentucky, July 5 to 6, 2013$75,000 · EF0 · 7 events
- Damaging Winds and Heavy Rain in North Dakota, July 5, 2013$25,000 · 69 kt wind · 9 events
- Flash Flood and Lightning Strike in Colorado, July 5, 2013$30,000 · 2 events
- Tornado and Flash Flooding in Florida, July 5, 2013$20,000 · EF0 · 10 events
- Marine Thunderstorm Winds in Gulf of Mexico, July 5, 201310 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, July 5, 201310 events
- Rip Current in Georgia, July 5, 20131 injured · 1 event
- Damaging Winds in Idaho, July 5, 2013$1,000 · 58 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 460519, 460520.